Thrush😝

I have oral thrush again , through not just as bad as before . The gp has given me nystan which I started on Monday , yesterday I noticed that i had s pinpoint itchy rash on my lower legs round my ankles . I know ive had it before but I can't remember if it was when i used nystan the last time . I asked my lovely pharmacist and she didn't think it was the nystan , she thought it was more likely to be due to low white cell count. Has anyone else had this rash and do you think it could be the nystan ? Im also gargling with good old cider vinegar and warm water , i really need to be careful how much vinegar i but it as nearly choked on it yesterday LOL

Skip

Featured Content

Clinical Trial Myths | New email series

HealthUnlocked have put together an 8-week email series debunking common myths about clinical trials.

Sign up now!

Featured by HealthUnlocked

20 Replies

oldestnewest
  • Hi, I would think you'd have a rash all over if it was the medicine. Maybe just a coincidence since your immune system is down. Do you have anything to put on the rash?

  • I have been thinking that myself as the rash is just on my lower leg. I have been using diprobase and hydrocortisone but I might take a antihistamine tonight if itch doesn't settle. Have you had any rashes due to drugs in the past ?

  • Only twice I had allergic reaction to drugs but I had a rash all over my upper body on one and upper body and face on the other so that's why I think a small rash on your lower body is probably unrelated. I had thrush once and I used a mouth rinse to treat it. Did you get something like that?

  • Its drops that coat the tongue , ive used them before and im not convinced sbout them , but chemist said to stick with them as will clear it more quickly, will have to wait and see !

  • Hi

    Do you know that the dose which was 1ml 4x day has changed to 4-6ml 4xday. It is on the data sheet but does not highlight the change in dosage. When I was in hospital the pharmacist telephoned the firm to check that this was correct. The lower dose does not clear it adequately and it returns. Most GPs don't know about the change as did the hospital pharmacist. Hope this is useful

  • Thanks for that , but I have to stop the drops and use something else .

  • I had mouth thrush but the nystatin didn't clear it. There is a tablet which is suggested in the lupus UK book for GPS and that did the job. Sorry can't remember what it was but Admin here should be able to help.

  • Hi Heatheric,

    Could it be a seven-day course of systemic fluconazole (50mg daily) that you are referring to? lupusuk.org.uk/medical/gp-g...

  • Thank you Paul . I will go to the chemist and check, i did query the nystan as it didn't work the last time but the gp insisted it was the best . I will follow up, on what a different chemist says

  • Well the chemist told me to speak to gp as she is not sure about the rash . I was in time to put a call in to the gp , she advised me to stop the drops and use daktarin gel . She thought it was rare to get a rash but she is putting a note in my records, if the rash doesn't go after stopping the drops i need to see her. Its one thing after another, the doctor must be sick of the sight of me!☹️

  • Hi heather , i downloaded some of the relevant handbooks and the only suggestion I could find was nystatin mouthwash . I will have another word with a different chemist as I think my tongue looks worse this morning . There was a steroid tablet suggested for mouth ulcers but don't think that would work for thrush. Thanks for help 🌸

  • See Paul's reply above.

  • Hi

    Haven't had oral thrush but wondered if pharmacist gave you any more info about low white cell count. I do have this and keep forgetting to ask my GP what it might mean as I go in with a list a mile long every time & never get through everything!

    Thanks.

  • The only thing the pharmacist said was I would be prone to thrush , and i would need to get on top of any infections immediately. I asked about supplements but she said they would be a waste of time ! Just eat well and be careful re hand washing etc . Keep well 🌸🌸🌸

  • Search on fb for Chris Kresser LAC, listen to his videos on Yeast, fungus, thrush. Gives great advise and alternatives to meds. I had thrush also twice and twice on Nystatin.

  • Thanks , i will try and find that . I do think cider vinegar is a great help as well. With everything else we go through , for some reason the thrush really gets me down . Do you find that as well ??

  • Hi, pineapple juice or fresh pieces can help. We used to give it to patients with thrush & sore mouths after they had chemo. I used to blend the fresh pineapple with ice & add some more juice, it did help soothe many of them.

  • Hi tracey , i ate fresh pineapple the last time as its ment to help cleanse the tongue, i might look for more tomorrow. It tastes good as well which helps 😀 I had last rituximab infusion the middle of july so immune system is low .

  • It does Weathervane. I used to give it to patients most days, the juice is supposed to keep it at bay if drank regularly, even after it's cleared up. Hope you feel better soon x

  • Thats good to know tracey , i hope you are keeping well yourself xx🌸🌸🌸

You may also like...